Alert archive / Ohio / Freeze Warnings in 2015

Freeze Warning 4, NWS Cleveland, OH

October 18, 20156 counties in Ohio; Erie County, Pennsylvania

NWS Cleveland, OH issued this freeze warning at Oct 18, 2015, 4:16 PM EDT for 6 counties in Ohio; Erie County, Pennsylvania. It took effect at Oct 19, 2015, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2015, 4:16 PM EDT (20:16 UTC)
In effect from
Oct 19, 2015, 2:00 AM EDT
Expired
Oct 19, 2015, 8:00 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Ottawa County, OH, Erie County, PA

The radar

The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS71 KCLE 182016
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
416 PM EDT SUN OCT 18 2015

.SKIES WILL CLEAR OVERNIGHT AS WINDS BECOME LIGHT. AN OFFSHORE
FLOW LATER TONIGHT WILL ALLOW COLDER AIR TO DRAIN TO THE LAKESHORE
AND PRODUCE A FREEZE OR KILLING FROST.

OHZ007-009>012-089-PAZ001-190430-
/O.NEW.KCLE.FZ.W.0004.151019T0600Z-151019T1200Z/
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN...
CLEVELAND...MENTOR...ASHTABULA...ERIE
416 PM EDT SUN OCT 18 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

* TEMPERATURE...WILL FALL TO NEAR OR BELOW 32 DEGREES BY SUNRISE.

* IMPACTS...EXPOSED TEMPERATURE SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$
2 follow-up statements
555 
WWUS71 KCLE 190130
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
930 PM EDT SUN OCT 18 2015

.OFFSHORE FLOW WILL ALLOW COLDER AIR TO DRAIN TO THE LAKESHORE
AND PRODUCE FREEZING TEMPERATURES.

OHZ007-009>012-089-PAZ001-190930-
/O.CON.KCLE.FZ.W.0004.151019T0600Z-151019T1200Z/
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN...
CLEVELAND...MENTOR...ASHTABULA...ERIE
930 PM EDT SUN OCT 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

* TEMPERATURE...WILL FALL TO OR BELOW 32 DEGREES BY SUNRISE.

* IMPACTS...EXPOSED TEMPERATURE SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
276 
WWUS71 KCLE 191014
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
614 AM EDT MON OCT 19 2015

.OFFSHORE FLOW WILL ALLOW COLDER AIR TO DRAIN TO THE LAKESHORE
AND PRODUCE FREEZING TEMPERATURES.

OHZ007-009>012-089-PAZ001-191200-
/O.CON.KCLE.FZ.W.0004.000000T0000Z-151019T1200Z/
OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-
NORTHERN ERIE-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN...
CLEVELAND...MENTOR...ASHTABULA...ERIE
614 AM EDT MON OCT 19 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURE...WILL FALL TO OR BELOW 32 DEGREES BY SUNRISE.

* IMPACTS...EXPOSED TEMPERATURE SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 18, 4:11 PM EDT, 5 minutes earlier.

Area forecast discussion, Oct 18, 4:11 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT SUN OCT 18 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT. THE
HIGH WILL MOVE TO THE MIDDLE ATLANTIC STATES BY MONDAY AFTERNOON.
A WEAK COLD FRONT WILL MOVE TO THE SOUTH SHORE OF LAKE ERIE
TUESDAY NIGHT AND STALL OVER NORTHERN OHIO. THE BOUNDARY WILL LIFT
NORTH OF LAKE ERIE ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A FEW LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER EXTREME NE OHIO
AND NW PA INTO THE EVENING. MOST OF THE HEAVIER BURSTS WILL END
SHORTLY AFTER SUNSET. THEN ALL OF THE SNOW SHOWERS SHOULD END
NEAR OR SHORTLY AFTER MIDNIGHT AS THE HIGH BUILDS OVER THE
REGION. AS SKIES CLEAR AND WINDS BECOME LIGHT IT WILL BE ANOTHER
COLD NIGHT. MOST INLAND LOCATIONS HAVE BEEN COLD ENOUGH TO END
THE GROWING SEASON SO WILL NOT ISSUE AND FROST/FREEZE HEADLINES
THERE. HOWEVER FOR THE LAKESHORE COUNTIES WE WILL GO WITH A
FREEZE WARNING. MOST OF THESE LOCATIONS WILL SEE AN OFFSHORE WIND
TONIGHT WHICH SHOULD ALLOW FOR AT LEAST A WIDESPREAD FROST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL SHIFT EAST OF THE REGION ON MONDAY AND ALLOW A
WARMING TREND TO BEGIN. SOUTH AND SOUTHWEST WINDS WILL INCREASE
INTO MIDWEEK AS A WEAK FRONTAL BOUNDARY SAGS INTO THE REGION. THIS
BOUNDARY WILL BECOME STATIONARY OVER NORTHERN OHIO TUESDAY NIGHT
BUT WILL LIFT BACK NORTH OF THE LAKE ON WEDNESDAY AS LOW PRESSURE
DEEPENS OVER THE UPPER GREAT LAKES. RAIN CHANCES ARE A TOUGH CALL
ACROSS THE NORTHERN HALF OF THE REGION. IT SEEMS THE BETTER
CHANCES WILL BE OVER LAKE ERIE AND POINTS NORTHWARD INTO CANADA.

WARMTH THIS TIME OF YEAR ALWAYS BRINGS BREEZY CONDITIONS. HIGHS
WILL WARM EACH DAY WITH MID TO UPPER 60S ANTICIPATED FOR TUESDAY
AND WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
LOW PRESSURE TRACKS EAST ACROSS QUEBEC ON THURSDAY WITH A BACK DOOR
COLD FRONT SLIDING SOUTH INTO THE AREA. THERE WILL BE A BRIEF WINDOW
WHERE SHOWERS MAY ACCOMPANY THE FRONT IN THE EAST BEFORE MUCH DRIER
AIR SPREADS IN BEHIND IT. TEMPERATURES WILL COOL 5-8 DEGREES FROM
WEDNESDAYS HIGHS BEHIND THE FRONT. STRONG HIGH PRESSURE WILL BUILD
IN FOR FRIDAY AND ALTHOUGH THERE COULD BE SCT-BKN LAKE EFFECT
CLOUDS...THEY WILL DISSIPATE WITH TIME AS THE AIRMASS IS NOT OVERLY
COOL. SOUTHWESTERLY FLOW AND WARMING TEMPERATURES RETURN AGAIN BY
SATURDAY AHEAD OF THE NEXT TROUGH APPROACHING FROM THE WEST. ADDED A
CHANCE OF SHOWERS IN TO ACCOMPANY THE ASSOCIATED FRONT FOR SATURDAY
NIGHT BUT TIMING WILL LIKELY NEED REFINED.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A TROUGH ACROSS THE EASTERN GREAT LAKES WILL CONTINUE TO
WEAKEN AS HIGH PRESSURE BUILDS IN FROM THE WEST. SNOW SHOWERS
CONTINUE TO DECREASE IN COVERAGE BUT MAY STILL BRIEFLY IMPACT ERI OR
YNG. VFR CLOUDS WILL GRADUALLY CLEAR FROM THE NW THIS AFTERNOON AND
EVENING. OTHERWISE NORTHWEST WINDS WILL GUST TO 20-25 KNOTS AT MOST
LOCATIONS...DECREASING AFTER 21Z. WINDS WILL BE LIGHT AND VARIABLE
FOR A WHILE TONIGHT BEFORE DEVELOPING OUT OF THE SOUTH AFTER
MIDNIGHT. SOUTHWEST WINDS WILL START TO GUST TO 20-25 KNOTS AFTER
15Z MONDAY.

.OUTLOOK...OCCASIONAL NON-VFR POSSIBLE WEDNESDAY NIGHT INTO
FRIDAY...MAINLY NE OHIO/NW PA.

&&

.MARINE...
NORTHWEST WINDS ARE DECREASING QUICKLY THIS EVENING AS THE TROUGH
WEAKENS AND HIGH PRESSURE BUILDS IN FROM THE WEST. WAVES WILL BE
HIGH ENOUGH TO KEEP THE SMALL CRAFT ADVISORY GOING FOR A FEW MORE
HOURS...UNTIL 7 PM FOR WILLOWICK TO RIPLEY. WINDS SHOULD CONTINUE TO
DECREASE AND BECOME LIGHT OVERNIGHT ALLOWING WAVES TO SUBSIDE.

THE WINDOW FOR GOOD MARINE CONDITIONS WILL BE BRIEF AS SOUTHWESTERLY
WINDS WILL ALREADY BE ON THE INCREASE ON MONDAY AHEAD OF A TROUGH
APPROACHING FROM THE NORTH. SOUTHWEST WINDS WILL INCREASE TO NEAR 20
KNOTS ON MONDAY MORNING BUT GIVEN THE OFFSHORE FLOW WILL HOPEFULLY
NOT NEED A SMALL CRAFT ADVISORY UNTIL LATER IN THE DAY. WINDS TO
CONTINUE TO INCREASE MONDAY EVENING AS WINDS NEAR 3000 FEET INCREASE
TO NEAR 50 KNOTS. MIXING DEPTHS WILL DECREASE DURING THIS TIME AS
THE AIRMASS WARMS BUT THINK WE WILL SEE WINDS INCREASE TO NEAR 30
KNOTS AT THE SURFACE BEFORE STARTING TO DECREASE FROM THE WEST LATE.
A WINDOW OF GALES IS NOT OUT OF THE QUESTION ON THE EAST END OF THE
LAKE BUT AT THIS TIME IS EXPECTED TO REMAIN JUST BELOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING FROM 3 AM TO 8 AM EDT MONDAY FOR OHZ007-009>012-
     089.
PA...FREEZE WARNING FROM 3 AM TO 8 AM EDT MONDAY FOR PAZ001.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     LEZ147>149.

&&

SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Oct 18, 10:17 AM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1017 AM EDT SUN OCT 18 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191430-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1017 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-191430-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1017 AM EDT SUN OCT 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Ohio, 2015Freeze Warnings in Pennsylvania, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.